MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt, visual examination was performed revealing the proximal end of the balloon was wrinkled and a kink was found on the shaft at the proximal balloon bond.Functional testing determined the balloon was unable to be fully inflated due to damage to the balloon.Next, microscopic visual inspection revealed the balloon material was longitudinally torn between the middle of the balloon and the distal end of the balloon.The damage was observed on both sides of the balloon, thus, destructive evaluation of the balloon was performed, which revealed the inner lumen was also longitudinally damaged with markings on both sides in the same region as the outer balloon material.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.A formal investigation was performed to determine the root cause of the inner lumen damage.The root cause investigation found a manufacturing related issue associated with the inner lumen damage.Steps were taken to address the root cause.This event occurred prior to the introduction of additional manufacturing processes and tests being implemented.Conclusion: returned product analysis confirmed the balloon was not able to be inflated.The root cause was due to a longitudinal material rupture, which was between the middle and the distal end of the balloon.The damage with markings was also noted on the inner lumen of the catheter shaft in the same location as the outer balloon damage.A formal investigation was performed to determine the root cause of the inner lumen damage.The root cause investigation found a manufacturing related issue associated with the inner lumen damage.Steps were taken to address the root cause.This event occurred prior to the introduction of additional manufacturing processes and tests being implemented.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was unable to inflate during treatment of the target lesion.The health care professional (hcp) used a contralateral approach to treat the right lower popliteal artery.The pathway and the lesion were not tortuous or calcific in nature, thus the hcp was able to maneuver the balloon to the target lesion without difficulty.While inflating the balloon, it would not increase pressure and the contrast solution was leaking from the balloon.The hcp removed the balloon in its entirety, without difficulty.The hcp does not believe the anatomy or the target lesion morphology caused or contributed to the contrast leaking from the balloon.Another device was used to complete the procedure.The lutonix dcb was returned for evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6413556
Report Number3006513822-2017-00048
Device Sequence Number10894885
Product Code ONU
UDI-Device Identifier00801741088629
UDI-Public(01)00801741088629(17)170619(10)GFZF3073
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2017
Device Model Number9004
Device Catalogue NumberLX35130480
Device Lot NumberGFZF3073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight77